MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that while attempting to place the piccline arterial catheter in the paediatric intensive care unit, there was difficulty in getting the wire guide through the needle.The device was gently pulled back out by the physician, the wire guide was reinforced but still encountered resistance.The decision was made to completely remove the wire guide, which came out completely frayed.A new placement completed with another catheter from the same lot encountered no issues.There were no negative consequences for the patient.Additional information has been requested but not provided by the reporter.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.A visual examination of the supplied mandril guide discovered that the distal solder connection has separated from the inner mandril wire, resulting in extreme coil elongation.Approximately 1.0cm of the coil located at the most distal end was not elongated.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the description of the event and the fact that there was no obvious defect regarding to manufacturing to the wire guide, it is possible that the wire guide tip caught on the introducing needle and force beyond design requirements were used to remove the guide.Affixed to the wire guide protective shipping tube is a caution label that pictorially cautions against the reverse process of withdrawing the wire guide in the needle as damage may occur.We can also advise that manipulation of the wire through the needle may cause damage to the coil.Patient anatomy may make withdrawal or manipulation of the wire guide difficult resulting in damage when the force exceeds design specification.A definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that while attempting to place the picc line arterial catheter in the paediatric intensive care unit, there was difficulty in getting the wire guide through the needle.The device was gently pulled back out by the physician, the wire guide was reinforced but still encountered resistance.The decision was made to completely remove the wire guide, which came out completely frayed.A new placement completed with another catheter from the same lot encountered no issues.There were no negative consequences for the patient.Additional information has been requested but not provided by the reporter.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5843839
Report Number1820334-2016-00701
Device Sequence Number446838
Product Code LJS
UDI-Device Identifier00827002558830
UDI-Public(01)00827002558830(17)180217(10)6743163
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1